Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 2, 2024, 6:43 PM CDT for Jones County, Texas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2024, 6:43 PM CDT (23:43 UTC)
- Expired
- May 2, 2024, 7:15 PM CDT
- In force
- 32 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.25 in
County Jones County, TX
The radar
The Dyess AFB radar (KDYX), 72 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 6:55 PM CDT | TORNADO | 7 N Noodle, TX | Storm chaser confirms tornado on the ground northeast of Noodle. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1788 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.6
The text
As transmitted.
132
WFUS54 KSJT 022343
TORSJT
TXC253-030015-
/O.NEW.KSJT.TO.W.0013.240502T2343Z-240503T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
643 PM CDT Thu May 2 2024
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
West central Jones County in west central Texas...
* Until 715 PM CDT.
* At 642 PM CDT, a confirmed tornado was located near The
Intersection Of Us-180 And Ranch Road 126, or near Neinda, and is
nearly stationary.
HAZARD...Damaging tornado and half dollar size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
west central Jones County, including the following locations... The
Intersection Of Us-180 And Ranch Road 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3264 10001 3278 10010 3283 10001 3275 9983
TIME...MOT...LOC 2342Z 254DEG 4KT 3277 10003
TORNADO...OBSERVED
MAX HAIL SIZE...1.25 IN
$$
POWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 2, 6:34 PM CDT, 9 minutes earlier.
Area forecast discussion, May 2, 6:34 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 634 PM CDT Thu May 2 2024 ...New AVIATION... .SHORT TERM... (This evening through Friday) Issued at 217 PM CDT Thu May 2 2024 ...Severe weather possible today and tomorrow... A surface low is currently located just to our northwest, with a dry line across out western most counties and a cold front moving in from the north. Storms are expected to form later this afternoon and evening near the low, where the dry line and front interact. Most models have storms developing in the Big Country starting around 4 this afternoon and continuing overnight. We are seeing some cumulus development in Nolan County, which could be a precursor for thunderstorms in the next couple of hours. The majority of models show most of the activity staying in the Big Country, Heartland, and northern Concho Valley, with a few storms finding their way into the our southern counties. Instability will be very high this afternoon (4000+ J/Kg possible) and wind shear values will be sufficient for severe development. With the instability as high as it is, storms could very quickly become severe once they develop and outflow boundary's could trigger new storms. The main threat today will be large hail (2+ inches), but damaging winds and an isolated tornado are also possible. Localized flooding will also be possible with these storms, as rain amounts could exceed 2 inches under isolated storms. Tomorrow will be slightly cooler for the Big Country, as the cold front keeps winds from the north and east for the start of Friday. Winds will return back to the southeast for much of the area and the dry line will retreat westward again, leaving us with dewpoints in the 60s and 70s. CAPE values could be in excess of 3000 J/Kg by the late afternoon. Weak convergence on any residual boundaries and an upper level disturbance aloft could be enough to produce storms in the late afternoon. CAMs are differing on coverage for tomorrow. The HRRR is bringing much more widespread activity, with storms developing to the west and moving into the area. With the large instability and sufficient shear, any storm that develops could produce very large hail, strong winds, and possibly a tornado. && .LONG TERM... (Friday night through next Thursday) Issued at 300 PM CDT Thu May 2 2024 Thunderstorm chances will persist across the area into the upcoming weekend. On Saturday, a cold front will push south into north Texas during the afternoon hours and then sag south into portions of the Big Country Saturday evening. Also, a dryline will be situated across west Texas. Thunderstorms are expected to develop along the cold front and dryline by late afternoon and early evening, as large scale ascent increases due to an embedded shortwave in southwest flow aloft. The airmass within the warm sector will be moist and unstable, with PW (precipitable water) values between 1.5 and 1.75 inches and CAPE's around 3000 J/kg. Showers and thunderstorms should become quite numerous across the area Saturday evening into the overnight hours, as a strong easterly low level jet develops. Heavy rainfall is possible, along with a threat for severe storms capable of producing large hail and damaging winds. At this time, the greatest threat for severe storms and heavy rainfall will be from the Concho Valley and Heartland north into the Big Country. With southwest flow aloft continuing on Sunday, there will be a continued chance for showers and thunderstorms across the area. Given adequate shear and instability, additonal severe storms are possible. A large upper trough is expected to move north of our area on Monday, with the dryline mixing east into eastern portions of the forecast area by late afternoon. Thunderstorms may develop along and east of the dryline over far eastern sections Monday afternoon but the better chances will stay north and east of the area. Looking for a dry forecast Tuesday through Thursday, along with above normal temperatures through the period, with temperatures pushing well into the 90s. && .AVIATION... (00Z TAFS) Issued at 617 PM CDT Thu May 2 2024 Severe storms with large hail have developed north of Abilene, and eventually may move southeast toward the city as a cold front moves through this evening. Otherwise MVFR to IFR stratus returns overnight, rising to VFR midday Friday, && .PRELIMINARY POINT TEMPS/POPS... Abilene 63 82 64 81 / 40 40 40 70 San Angelo 64 90 64 87 / 10 40 30 60 Junction 67 90 66 89 / 20 30 20 40 Brownwood 63 83 66 81 / 50 30 40 60 Sweetwater 62 84 63 80 / 20 40 40 80 Ozona 66 89 64 84 / 10 40 30 40 Brady 64 84 66 83 / 30 30 30 50 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...AP LONG TERM....24 AVIATION...04
Hazardous weather outlook, May 2, 2:09 PM CDT, 4 hours 34 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 209 PM CDT Thu May 2 2024 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-031915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 209 PM CDT Thu May 2 2024 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are possible starting later this afternoon and continuing into the early overnight hours, mainly east of a Sweetwater to Sonora line. Some of these storms could be severe, with very large hail as the main hazard. Locally heavy rainfall, damaging winds, and an isolated tornado will also be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong to severe storms will be possible tomorrow late afternoon and evening. The main hazards will be very large hail and damaging winds, but an isolated tornado will be possible as well. Thunderstorms chances will continue into the weekend. There's a chance for strong storms Saturday. Localized flooding and dangerous lightning will be possible with these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed later this afternoon and evening.
In the hours before
Local storm report, May 2, 6:11 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
611 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM Tornado 4 S Tuxedo 32.88N 99.94W
05/02/2024 Jones TX Trained Spotter
Spotter reported a tornado briefly touched
down 5 miles northwest of Anson.
&&
MDCLocal storm report, May 2, 6:14 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
614 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM Tornado 2 ESE Ballinger 31.73N 99.93W
05/02/2024 Runnels TX Trained Spotter
Spotter reported a tornado on the ground 2
miles southeast of Ballinger.
&&
MDCLocal storm report, May 2, 6:30 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
630 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Hail 1 E Ballinger 31.74N 99.94W
05/02/2024 M3.00 Inch Runnels TX Public
&&
MDCLocal storm report, May 2, 6:35 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
635 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Hail 2 WSW Leaday 31.55N 99.70W
05/02/2024 E2.75 Inch Concho TX Trained Spotter
&&
MDCLocal storm report, May 2, 6:39 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
639 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Tornado 4 SE Neinda 32.76N 100.04W
05/02/2024 Jones TX Trained Spotter
Spotter confirmed tornado on ground.
&&
MDCLocal storm report, May 2, 6:41 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
641 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Hail Anson 32.75N 99.90W
05/02/2024 E1.00 Inch Jones TX Public
&&
MDCThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:31 PM CDT | Special Weather Statement | SJT | Crockett | 44 min |
| May 1, 8:10 PM CDT | Areal Flood Advisory | SJT | Crockett, Irion | 110 min |
| May 1, 8:13 PM CDT | Special Weather Statement | SJT | Crockett, Irion | 47 min |
| May 1, 8:33 PM CDT | Areal Flood Advisory | SJT | Crockett | 117 min |
| May 1, 8:57 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 33 min |
| May 1, 9:11 PM CDT | Special Weather Statement | SJT | Runnels | 34 min |
| May 1, 9:13 PM CDT | Special Weather Statement | SJT | Kimble | 47 min |
| May 1, 9:20 PM CDT | Areal Flood Advisory | SJT | Schleicher, Sutton | 115 min |
| May 1, 9:26 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 49 min |
| May 1, 9:30 PM CDT | Special Weather Statement | SJT | Nolan | 30 min |
| May 1, 9:31 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 44 min |
| May 1, 9:33 PM CDT | Special Weather Statement | SJT | Schleicher | 27 min |
| May 1, 9:48 PM CDT | Areal Flood Advisory | SJT | Kimble, Mason, Menard | 117 min |
| May 1, 9:50 PM CDT | Special Weather Statement | SJT | Haskell | 55 min |
| May 1, 9:53 PM CDT | Special Weather Statement | SJT | Concho | 52 min |
| May 1, 10:00 PM CDT | Areal Flood Advisory | SJT | Coleman, Concho, McCulloch, Runnels | 2 hr |
| May 1, 10:11 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason, Menard | 64 min |
| May 1, 10:12 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Haskell, Jones, Shackelford, Throckmorton | 63 min |
| May 1, 10:14 PM CDT | Areal Flood Advisory | SJT | Haskell, Throckmorton | 3 hr |
| May 1, 10:28 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 47 min |
| May 1, 10:48 PM CDT | Flash Flood Warning | SJT | Kimble, Mason, Menard | 3 hr |
| May 1, 10:50 PM CDT | Special Weather Statement | SJT | McCulloch | 25 min |
| May 1, 10:56 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, McCulloch | 34 min |
| May 1, 11:00 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 45 min |
| May 1, 11:04 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 41 min |
| May 1, 11:09 PM CDT | Areal Flood Advisory | SJT | Brown, Coleman, McCulloch, San Saba | 111 min |
| May 1, 11:14 PM CDT | Special Weather Statement | SJT | Shackelford, Throckmorton | 61 min |
| May 1, 11:15 PM CDT | Areal Flood Advisory | SJT | Callahan, Coleman, Jones, Shackelford, Taylor | 2 hr |
| May 1, 11:27 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, McCulloch, Mason, San Saba | 33 min |
| May 1, 11:51 PM CDT | Areal Flood Advisory | SJT | Mason, San Saba | 114 min |
| May 1, 11:58 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 47 min |
| May 2, 12:01 AM CDT | Special Weather Statement | SJT | San Saba | 44 min |
| May 2, 3:28 PM CDT | Special Weather Statement | SJT | Runnels | 47 min |
| May 2, 4:03 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 42 min |
| May 2, 4:21 PM CDT | Special Weather Statement | SJT | Taylor | 39 min |
| May 2, 4:45 PM CDT | Severe Thunderstorm Warning | SJT | Runnels, Taylor | 45 min |
| May 2, 4:51 PM CDT | Special Weather Statement | SJT | Jones | 39 min |
| May 2, 5:28 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 47 min |
| May 2, 5:34 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 41 min |
| May 2, 5:37 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 38 min |
| May 2, 5:57 PM CDT | Tornado Warning | SJT | Coleman, Runnels | 33 min |
| May 2, 6:03 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch, Runnels | 42 min |
| May 2, 6:06 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 54 min |
| May 2, 6:14 PM CDT | Tornado Warning | SJT | Jones | 31 min |
| May 2, 6:22 PM CDT | Tornado Warning | SJT | Coleman, Concho | 38 min |
| May 2, 6:24 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch, Runnels | 66 min |
| May 2, 6:41 PM CDT | Areal Flood Advisory | SJT | Coleman, McCulloch, Runnels | 2 hr |
| May 2, 6:42 PM CDT | Tornado Warning | SJT | Coleman, Concho, McCulloch | 48 min |
| May 2, 6:52 PM CDT | Tornado Warning | SJT | Jones | 38 min |
| May 2, 6:56 PM CDT | Areal Flood Advisory | SJT | Haskell, Jones | 3 hr |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.